O'fallon, MO

Nationwide ADHD Medication Recall Affects Some O'Fallon Residents Who Use CVS Pharmacy

Missy Crystal

Check with your pharmacist ASAP if you've recently filled a prescription for Guanfacine.

https://img.particlenews.com/image.php?url=3WDfMN_0Z9hd5dw00

Photo by Anna Tarazevich from Pexels

On April 5, 2021, numerous Missouri residents received an alarming text from CVS Pharmacy. The text read: "URGENT RECALL: CVS Pharmacy has been notified Rx GU may be subject to a recall." The text encourages patients to call their pharmacist or visit the FDA for more info.

The U.S. Food and Drug Administration, commonly dubbed the FDA, posted a company announcement from Apotex Corp., the manufacturers of Guanfacine, on March 31, 2021. The announcement states that Apotex Corp. has recalled three lots of Guanfacine Extended-Release Tablets 2mg. This voluntary recall affects the following lots: RX1662, RX1663, and RX1664.

The recall was issued after Apotex Corp. discovered some Guanfacine tablets from lot RX1663 may contain trace amounts of Quetiapine Fumarate, also known as Seroquel. Seroquel is an antipsychotic medication commonly prescribed for patients with schizophrenia and/or bipolar disorder. Guanfacine lots RX1662 and RX1664 are not believed to have trace amounts of Quetiapine Fumarate, says Apotex Corp., but were recalled as a precautionary measure.

The recalled lots were distributed throughout the United States, including some CVS Pharmacy locations in St. Charles County, Missouri, between December 22, 2020 to March 19, 2021. The recalled Guanfacine has an expiration date of November 2022.

What is Guanfacine?

Guanfacine is a nonstimulant ADHD medication often prescribed to pediatric patients who struggle with hyperactivity or lack of focus. Children, elderly adults, and pregnant women may be more likely to experience symptoms if they ingest Guanfacine tainted with Quetiapine Fumarate when compared with other patients.

If you suspect you may have received Guanfacine tainted with Quetiapine Fumarate, contact your pharmacist ASAP. One CVS Pharmacy in O'fallon, Missouri, stated they are already running low on Guanfacine replacements. Patients with tainted Guanfacine should act quickly so they are not forced to skip any doses of their prescription medication.

If you notice any side effects from a lot of Guanfacine that may contain Quetiapine Fumarate, report your sympotms to the FDA's MedWatch Adverse Event Reporting program. There are three methods available for symptom reporting:

  • Online - submit a form describing your symptoms
  • Mail - call 1- 800-332-1088 and request a form, or download one online
  • Fax - Obtain the required form by contacting 1- 800-332-1088, or download one online. Once your form is completed, fax it to 1-800-FDA-0178

You should also notify your medical providers immediately if you experience any symptoms from recalled Guanfacine.

If you need additional assistance, contact Apotex Corp. by phone at 1-800-706-5575 or via email at UScustomerservice@Apotex.com.

Comments / 0

Published by

Full-time mom, student, and writer. I cover everything from parenting and personal finance to relationships and health.

O Fallon, MO
2482 followers

More from Missy Crystal

Comments / 0